Discussions By Condition: I cannot get a diagnosis.

Extreme Thirst with Brain Injury

Posted In: I cannot get a diagnosis. 3 Replies
  • Posted By: Anonymous
  • January 20, 2007
  • 04:23 PM

My brother was in and accident last may and suffered a severe brain injury. He had part of his brain removed but has astounded all of his doctors. He can read and write and is now starting to talk. He can almost walk, his vision is pretty good and he is swallowing better every day. The question we have now is that he is constantly thirsty. He will drink until he throws up and then want more. His labe values are normal (UA with specific gravity), bmp, osmolality. What could be going wrong? We have another appointment with the neurosurgeon this week but no one seems to know what this problem could be. Thanks for your help.

Reply Flag this Discussion

3 Replies:

  • I saw on a mystery diagnosis show that there is a certain type of diabetes you can get from a brain injury and it causes extreme thirst.
    Brandy30 8 Replies
    • January 20, 2007
    • 05:29 PM
    • 0
    Flag this Response
  • My brother was in and accident last may and suffered a severe brain injury. He had part of his brain removed but has astounded all of his doctors. He can read and write and is now starting to talk. He can almost walk, his vision is pretty good and he is swallowing better every day. The question we have now is that he is constantly thirsty. He will drink until he throws up and then want more. His labe values are normal (UA with specific gravity), bmp, osmolality. What could be going wrong? We have another appointment with the neurosurgeon this week but no one seems to know what this problem could be. Thanks for your help.Well, make sure he is having healthy regular vowel movements. He has to empty his vowel proportionally to what he is consuming.I imagine his mobility is limited, which might explain why he might have lost the toning of his intestines. If the intestines are not been exercised, they don't perform peristaltic movements.Also it is important that he chew the food even when the food is very soft.He still have to put saliva on his food, even when the food is liquid.That would really help the digestion.He has been put under so much stress (and that is an understatement)- I would not be surprised that antibiotics and other drugs given to him during the circumstances, might have given way to some unfriendly microorganisms to grow in his intestines. The intestines would try to fight the unfriendly visitors by producing toxins, which can make people feel like thirsty and go undetected for months.Also check his breath- if he eats something sweet and he gets bad breath- that might be an indicator that his intestines need to be regulated.Probiotics can really help to regulate his intestinal flora.If the disturbances continue, ask the doctors to test for yeast or fungus, like candida overgrow in his intestines. Candida usually takes over the intestines once a person is done with an operation, antibiotics, or pain killers.Candida can safely be removed by taking natural grapefruit seed extract dietary supplement. Well, I hope this help- And I will pray for your brother's recovery.God Bless.
    Anonymous 42789 Replies
    • January 20, 2007
    • 05:53 PM
    • 0
    Flag this Response
  • I forgot one thing. It is best for your brother not to consume sugar ( or artificial sweeteners) as they are really harsh on the brain.The doctor probably told you all, but just double checking.Best.
    Anonymous 42789 Replies
    • January 20, 2007
    • 06:09 PM
    • 0
    Flag this Response
Thanks! A moderator will review your post and it will be live within the next 24 hours.